Alert archive / North Dakota / Wind Chill Advisories in 2014
Wind Chill Advisory 9, NWS Bismarck, ND
NWS Bismarck, ND issued this wind chill advisory at Feb 4, 2014, 10:05 AM CST for 5 counties in North Dakota. It was in force for 115 min.
The area
The counties it named.
The facts
- Issued
- Feb 4, 2014, 10:05 AM CST (16:05 UTC)
- Expired
- Feb 4, 2014, 12:00 PM CST
- In force
- 115 min
- Issued by
- NWS Bismarck, ND
Counties Bottineau County, ND, Burke County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND
The radar
The Minot AFB radar (KMBX), 31 km from the middle of the area, began a volume at 16:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 4.1 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1028 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -61 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
012 WWUS43 KBIS 041605 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1005 AM CST TUE FEB 4 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT FOR FAR NORTH CENTRAL NORTH DAKOTA UNTIL NOON TODAY... .DANGEROUS WIND CHILL VALUES TO 30 BELOW ZERO WILL CONTINUE THIS MORNING FOR THE FAR NORTHERN TIER OF COUNTIES OF BURKE...EASTWARD TO ROLETTE AND PIERCE. THIS INCLUDES THE TOWNS OF PORTAL AND COLUMBUS...TO BOTTINEAU...TO ROLLA AND RUGBY. DRESS PROPERLY FOR THE COLD AND WIND. FROSTBITE TO EXPOSED SKIN OCCURS IN LESS THAN 30 MINUTES WITH WIND CHILLS THIS COLD. CONDITIONS HAD IMPROVED FOR AREAS FARTHER SOUTH...WHERE THE ADVISORY HAS BEEN ALLOWED TO EXPIRE. NDZ002>005-013-041800- /O.CAN.KBIS.WC.Y.0008.000000T0000Z-140204T1800Z/ /O.NEW.KBIS.WC.Y.0009.140204T1605Z-140204T1800Z/ BURKE-RENVILLE-BOTTINEAU-ROLETTE-PIERCE- INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA... RUGBY 1005 AM CST TUE FEB 4 2014 ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST TODAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. * WIND CHILL VALUES...TO 30 BELOW ZERO. * IMPACTS...EXPOSED SKIN CAN FREEZE IN LESS THAN 30 MINUTES WITH WIND CHILLS THIS COLD. HYPOTHERMIA AND DEATH CAN OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THE COMBINATION OF WIND AND VERY COLD AIR WILL CREATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. && $$ NDZ001-009>012-021>023-025-037-048-051-041715- /O.CAN.KBIS.WC.Y.0008.000000T0000Z-140204T1800Z/ DIVIDE-WILLIAMS-MOUNTRAIL-WARD-MCHENRY-MCLEAN-SHERIDAN-WELLS- FOSTER-STUTSMAN-LA MOURE-DICKEY- INCLUDING THE CITIES OF...CROSBY...WILLISTON...NEW TOWN...MINOT... TOWNER...GARRISON...MCCLUSKY...HARVEY...CARRINGTON...JAMESTOWN... EDGELEY...OAKES 1005 AM CST TUE FEB 4 2014 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND CHILL ADVISORY. TEMPERATURES HAVE BEGUN TO RECOVER WITH LIGHTER WINDS RESULTING IN WIND CHILLS THAT ARE NO LONGER IN THE ADVISORY CRITERIA. HOWEVER...THE AREA WILL LIKELY BE UNDER ANOTHER WIND CHILL ADVISORY TONIGHT. $$ JV
1 follow-up statement
608 WWUS43 KBIS 041757 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1157 AM CST TUE FEB 4 2014 ...WIND CHILL ADVISORY HAS BEEN ALLOWED TO EXPIRE... .TEMPERATURES HAVE RECOVERED ENOUGH WITH RELATIVELY LIGHT WINDS...AND WIND CHILL VALUES HAVE RISEN ABOVE THE WIND CHILL ADVISORY CRITERIA. HOWEVER...WIND CHILLS WILL REMAIN IN THE 10 TO 20 BELOW ZERO RANGE THIS AFTERNOON. NDZ002>005-013-041900- /O.EXP.KBIS.WC.Y.0009.000000T0000Z-140204T1800Z/ BURKE-RENVILLE-BOTTINEAU-ROLETTE-PIERCE- INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA... RUGBY 1157 AM CST TUE FEB 4 2014 ...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY... THE ADVISORY HAS BEEN ALLOWED TO EXPIRE AT NOON TODAY AS PLANNED. $$ JV
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind chill advisory went out at Feb 4, 6:32 AM CST, 3 hours 33 minutes earlier.
Area forecast discussion, Feb 4, 6:32 AM CST, 3 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 632 AM CST TUE FEB 4 2014 .UPDATE... ISSUED AT 625 AM CST TUE FEB 4 2014 BOWMAN RADAR SHOWING SOME LIGHT RADAR RETURNS THIS MORNING. CLOUDS KEEPING TEMPERATURES FROM DROPPING OUT ACROSS THE WEST AND SOUTH AND WIND CHILLS A BIT OUT OF ADVISORY CATEGORY THERE BUT CLOSE TO IT. RUGBY MAY TEST 20 BELOW FOR A LOW THIS MORNING. ADJUSTED CLOUDS OTHERWISE CURRENT FORECAST TRENDING OK. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 312 AM CST TUE FEB 4 2014 WIND CHILLS WILL HIGHLIGHT THE SHORT TERM TODAY AND TONIGHT. CANCELLED THE WIND CHILL ADVISORY ACROSS SOUTH CENTRAL NORTH DAKOTA THIS MORNING AS CLOUD COVER HAS LIMITED THE TEMPERATURE DECLINE OVERNIGHT. THE ADVISORY DOES REMAIN IN PLACE THROUGH 18 UTC ACROSS THE US HIGHWAY 2 CORRIDOR AND THROUGH THE JAMES RIVER VALLEY. EXPECT MOSTLY CLOUDY SKIES RIGHT ON THROUGH TONIGHT ACROSS WESTERN AND CENTRAL NORTH DAKOTA...RESULTING IN LITTLE DIURNAL RECOVERY IN TEMPERATURES TODAY. HOWEVER...CLOUD COVER WILL COME MORE INTO PLAY TONIGHT. GIVEN THE POOR HANDLING OF CLOUDS AND ASSOCIATED TEMPERATURES THE LAST SEVERAL NIGHTS...WENT WITH THE WARM EDGE OF GUIDANCE...WHICH IS THE CONSENSUS OF THE 00 UTC DETERMINISTIC MODELS COMPARED TO THE VERY COLD STATISTICAL GUIDANCE. HOWEVER...THIS STILL MAY BE A BIT TOO COLD. FOR NOW HAVE LOWS AROUND -5 SOUTHWEST TO -15 NORTH CENTRAL. GIVEN THE UNCERTAINTY IN OVERNIGHT LOWS...DID NOT INTRODUCE WIND CHILL HEADLINES FOR TONIGHT AND WILL LET FURTHER SHIFTS EVALUATE. .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 312 AM CST TUE FEB 4 2014 CONCERNS IN THE EXTENDED PERIOD CONTINUE TO BE THE COLD PERIOD WEDNESDAY THROUGH FRIDAY. MODELS SHOW A LARGE CHUNK OF ARCTIC AIR OOZING SOUTH INTO THE NORTHERN PLAINS THIS WEEK. ALTHOUGH THE COLD AIR MOVEMENT WILL CREATE A WIND ON ITS OWN...IT SHOULD GET LITTLE SUPPORT FROM FLOW ALOFT AT H700-H500. SO COLDER TEMPERATURES AND WIND CHILLS WELL INTO THE ADVISORY CATEGORY ARE EXPECTED WEDNESDAY NIGHT INTO THURSDAY...AND THE NORTH AND EAST THURSDAY NIGHT INTO FRIDAY. BUT LITTLE OF THE BLOWING SNOW AND LOW VISIBILITIES OF PAST CLIPPERS THIS WINTER. WILL HIGHLIGHT THIS IN THE HWO FOR NOW AS THERE WILL BE SEVERAL PERIODS OF ABOVE ADVISORY CRITERIA WIND CHILLS BEFORE THIS COLDER AIR SETTLES IN. THE EXTENDED CONTINUES TO BE LARGELY DRY. EVENTUALLY THE RIDGE OVER THE WEST COAST RETROGRADES AND WITH TROUGHING ACROSS THE EASTERN PACIFIC IT IS INEVITABLE THAT A MORE PROGRESSIVE FLOW DEVELOPS ALLOWING SOME MODERATION OF TEMPERATURE INTO THE NORTHERN PLAINS BY THE END OF NEXT WEEKEND INTO EARLY NEXT WEEK. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z WEDNESDAY MORNING) ISSUED AT 625 AM CST TUE FEB 4 2014 IN GENERAL VFR CEILINGS ARE EXPECTED THROUGH THE AFTERNOON FOR KBIS/KMOT/KJMS. HOWEVER...SCATTERED MVFR DECKS ARE POSSIBLE. FOR KISN/KDIK...MVFR CONDITIONS IN SNOW AND STRATUS ARE EXPECTED THIS MORNING. FOR TONIGHT...CEILINGS AREA WIDE WILL FALL INTO THE MVFR RANGE. && .BIS WATCHES/WARNINGS/ADVISORIES... WIND CHILL ADVISORY UNTIL NOON CST TODAY FOR NDZ001>005-009>013- 021>023-025-037-048-051. && UPDATE...WAA SHORT TERM...AYD LONG TERM...WAA AVIATION...WAA
Hazardous weather outlook, Feb 4, 3:22 AM CST, 6 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 322 AM CST TUE FEB 4 2014 NDZ017>020-031>036-040>047-050-050930- MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON- BURLEIGH-KIDDER-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- LOGAN-MCINTOSH- 322 AM CST TUE FEB 4 2014 /222 AM MST TUE FEB 4 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT DANGEROUS WIND CHILLS TO 30 BELOW MAY BE POSSIBLE ACROSS SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA TONIGHT INTO WEDNESDAY MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY DANGEROUS WINDS WILLS TO 35 BELOW WILL BE POSSIBLE WEDNESDAY NIGHT AND THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ001>005-009>013-021>023-025-037-048-051-050930- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCLEAN-SHERIDAN-WELLS-FOSTER-STUTSMAN-LA MOURE- DICKEY- 322 AM CST TUE FEB 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A WIND CHILL ADVISORY IS IN EFFECT THIS MORNING. SEE WWW.WEATHER.GOV/BIS FOR DETAILS. DANGEROUS WIND CHILLS TO 35 BELOW MAY BE POSSIBLE AGAIN TONIGHT INTO WEDNESDAY MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY DANGEROUS WIND CHILLS NEAR 40 BELOW WILL BE POSSIBLE WEDNESDAY NIGHT AND THURSDAY MORNING. WIND CHILLS TO 30 BELOW WILL AGAIN BE POSSIBLE THURSDAY NIGHT INTO FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AYD/WAA
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 4, 2:36 PM CST | Wind Chill Advisory | BIS | Adams, Billings, Bottineau, Bowman, Burke, Burleigh and 26 more | 46 hr |
Nearby
Wind Chill Advisories in North Dakota, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.